Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 18, 2021Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 18, 2021, 4:41 PM EDT for Saint Johns County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 4:41 PM EDT (20:41 UTC)
Expired
Mar 18, 2021, 5:00 PM EDT
In force
19 min
Issued by
NWS Jacksonville, FL

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS82 KJAX 182041
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Thu Mar 18 2021
 
FLZ033-133-138-182100-
Coastal Flagler FL-Coastal St. Johns FL-Inland St. Johns FL-
441 PM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 500 PM EDT...

* At 441 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Hastings,
  moving northeast at 45 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Saint Augustine Beach, Saint Augustine Shores, Butler Beach,
  Crescent Beach and Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 600 PM EDT for northeastern
Florida.

LAT...LON 2970 8116 2965 8129 2965 8130 2964 8131
      2965 8132 2964 8132 2962 8136 2962 8152
      2970 8152 2986 8124
TIME...MOT...LOC 2041Z 233DEG 39KT 2965 8141 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:45 PM EDT, 56 minutes earlier.

Area forecast discussion, Mar 18, 3:45 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
345 PM EDT Thu Mar 18 2021

...STRONG TO SEVERE STORMS EARLY THIS EVENING...

.NEAR TERM [Tonight through Friday]...Prefrontal storms moving
across NE Fl have indicated rotation in an area of favorable
instability and helicity. Expect storms to show a gradual
weakening trend after 22z with storms pushing offshore early this
evening. A cold front will push across the area by midnight
bringing cooler and drier conditions for Friday. High temperatures
will be in the upper 60s and lower 70s with mostly sunny skies.

.SHORT TERM [Friday night through Sunday night]...
A trough will drop south across the area bringing a surge of
northeast winds and coastal showers for the weekend as strong high
pressure builds in from the north. Cloudy and cooler weather can
be expected with temperatures only reaching the upper 50s/lower
60s on Saturday and the 60s on Sunday. Lows will be in the 40s...
and in the 50s near the NE Fl coast.

.LONG TERM [Monday Through Thursday]...Northeast flow will begin
to subside on Monday as strong high pressure to the north and
inverted trough offshore move to the northeast. A weaker pressure
gradient will also bring an end to the coastal shower activity.
Dry weather will continue through Tuesday due to ridging and dry
air over the area. Rain chances will increase Wednesday and
Thursday as an upper trough approaches from the west with latest
models showing large timing differences. Below average
temperatures on Monday will warm to above average for Wednesday
and Thursday.

&&

.MARINE...Showers and thunderstorms will move across the waters
this evening. A few storms may be strong to severe with the chance
of a waterspout as some storms have shown rotation due to strong
shear. A cold front will move southeast of the area after
midnight which will end the shower activity and shift winds to the
northwest. Advisory conditions will continue for all marine zones
through Friday morning. A secondary trough will move south across
area Friday into Friday night, as strong high pressure builds to
the north. Over the weekend strong high pressure will be to the
north with an inverted low pressure trough developing over the
coastal waters. This low pressure area will move to the east of
the region early next week. Advisory conditions will develop again
this weekend with Gale force gusts possible as the pressure
gradient tightens.

Rip Currents: Moderate rip current risk today...becoming low risk
on Friday. High rip current risk expected this weekend as
northeast winds and surf increase.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  47  66  42  56  43 /   0   0   0  10  20
SSI  51  67  48  56  49 /   0   0  10  30  40
JAX  51  70  50  58  49 /   0   0  10  30  30
SGJ  53  70  53  62  53 /  50   0  20  30  30
GNV  49  70  48  63  47 /   0   0   0  10  10
OCF  52  72  49  67  50 /  20   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

GA...Wind Advisory until 7 PM EDT this evening for Brantley-Clinch-
     Coastal Camden-Coastal Glynn-Echols-Inland Camden-Inland
     Glynn-Northeastern Charlton-Northern Ware-Pierce-Southern
     Ware-Wayne-Western Charlton.

AM...Small Craft Advisory until 11 AM EDT Friday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Mar 18, 2:09 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
209 PM EDT Thu Mar 18 2021

FLZ023-030-031-122-136-222-236-181915-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Northern Columbia FL-
209 PM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHWESTERN
ALACHUA...BAKER...UNION AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 315
PM EDT...

* At 209 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fort White, or near Ichetucknee
  Spring, moving northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Taylor,
  Macclenny, High Springs, Glen St. Mary, Worthington Springs and
  Palestine Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 600 PM EDT for northern and
northeastern Florida...and southeastern Georgia.

LAT...LON 3005 8265 3058 8246 3057 8222 3054 8224
      3049 8220 3042 8221 3038 8219 3036 8216
      3037 8210 3036 8209 3036 8205 2991 8205
      2977 8266
TIME...MOT...LOC 1809Z 241DEG 42KT 2989 8271

NELSON
Local storm report, Mar 18, 3:08 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     NON-TSTM WND GST 2 N MAYPORT             30.42N 81.41W
03/18/2021  M40 MPH          AMZ452             FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK.

&&

KC
Special weather statement, Mar 18, 3:40 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Thu Mar 18 2021

FLZ023>025-032-125-GAZ364-182030-
Baker FL-Inland Duval FL-Inland Nassau FL-Clay FL-Coastal Duval FL-
Western Charlton GA-
340 PM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NASSAU...SOUTHEASTERN
BAKER...NORTH CENTRAL CLAY...DUVAL AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 430 PM EDT...

* At 339 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms near Camp Blanding, or near Starke,
  moving northeast at 55 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jacksonville, Orange Park, Hilliard, Callahan, Jacksonville
  International Arpt, Unf, Mandarin, Arlington, Macclenny and Glen
  St. Mary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 600 PM EDT for northeastern
Florida...and southeastern Georgia.

LAT...LON 3027 8141 3012 8165 3012 8168 3010 8168
      3002 8182 3028 8196 3015 8220 3050 8215
      3082 8194 3082 8192
TIME...MOT...LOC 1939Z 246DEG 49KT 3001 8205

NELSON
Special weather statement, Mar 18, 3:53 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
353 PM EDT Thu Mar 18 2021

FLZ024-025-124-125-GAZ154-165-166-182045-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
353 PM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL...EASTERN CAMDEN AND SOUTH CENTRAL GLYNN COUNTIES
UNTIL 445 PM EDT...

* At 353 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Callahan, moving northeast at
  60 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee,
  Neptune Beach, Little Talbot Island, Jekyll Island, Fort Caroline
  and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3022 8136 3076 8186 3114 8150 3107 8137
      3077 8142 3032 8135
TIME...MOT...LOC 1953Z 229DEG 53KT 3057 8182

NELSON
Local storm report, Mar 18, 4:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     1 NNW ALACHUA           29.80N 82.49W
03/18/2021                   ALACHUA            FL   BROADCAST MEDIA

            POSSIBLE TORNADO DAMAGE. ROOF TORN OFF HOME
            AND VEHICLE DAMAGED.

&&

KN
Special weather statement, Mar 18, 4:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Thu Mar 18 2021

FLZ033-133-138-182100-
Coastal Flagler FL-Coastal St. Johns FL-Inland St. Johns FL-
441 PM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 500 PM EDT...

* At 441 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Hastings,
  moving northeast at 45 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Saint Augustine Beach, Saint Augustine Shores, Butler Beach,
  Crescent Beach and Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 600 PM EDT for northeastern
Florida.

LAT...LON 2970 8116 2965 8129 2965 8130 2964 8131
      2965 8132 2964 8132 2962 8136 2962 8152
      2970 8152 2986 8124
TIME...MOT...LOC 2041Z 233DEG 39KT 2965 8141

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:31 AM EDTWind AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more15 hr
Mar 18, 11:53 AM EDTSpecial Weather StatementJAXHamilton, Suwannee82 min
Mar 18, 12:55 PM EDTSpecial Weather StatementJAXGilchrist, Suwannee50 min
Mar 18, 1:16 PM EDTSpecial Weather StatementJAXHamilton29 min
Mar 18, 1:33 PM EDTSpecial Weather StatementJAXColumbia, Suwannee42 min
Mar 18, 1:41 PM EDTSevere Thunderstorm WarningJAXColumbia, Gilchrist, Suwannee49 min
Mar 18, 2:02 PM EDTSpecial Weather StatementJAXGilchrist43 min
Mar 18, 2:09 PM EDTSpecial Weather StatementJAXBaker, Bradford, Union66 min
Mar 18, 2:29 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist46 min
Mar 18, 2:40 PM EDTTornado WarningJAXAlachua, Gilchrist35 min
Mar 18, 2:58 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union47 min
Mar 18, 3:07 PM EDTTornado WarningJAXAlachua, Bradford, Union23 min
Mar 18, 3:22 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Union38 min
Mar 18, 3:40 PM EDTSpecial Weather StatementJAXDuval, Nassau50 min
Mar 18, 3:57 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval36 min
Mar 18, 3:59 PM EDTSpecial Marine WarningJAX91 min
Mar 18, 4:10 PM EDTTornado WarningJAXClay, Duval11 min
Mar 18, 4:49 PM EDTSpecial Weather StatementJAXCitrus56 min
Mar 18, 4:52 PM EDTSpecial Marine WarningJAX83 min
Mar 18, 5:31 PM EDTSpecial Weather StatementJAXDuval44 min
Mar 18, 6:07 PM EDTSpecial Weather StatementJAXDuval23 min
Mar 18, 6:10 PM EDTSpecial Marine WarningJAX2 hr
Mar 18, 7:09 PM EDTSpecial Weather StatementJAXSaint Johns51 min
Mar 18, 11:27 AM EDTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis48 min
Mar 18, 11:54 AM EDTSpecial Weather StatementJAXClinch, Echols36 min
Mar 18, 12:16 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis44 min
Mar 18, 12:59 PM EDTSpecial Weather StatementJAXAppling, Bacon, Pierce46 min
Mar 18, 1:23 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Ware, Wayne30 min
Mar 18, 1:38 PM EDTTornado WarningJAXAppling, Pierce, Wayne14 min
Mar 18, 1:44 PM EDTSpecial Weather StatementJAXAppling31 min
Mar 18, 1:54 PM EDTSpecial Weather StatementJAXWayne36 min
Mar 18, 3:53 PM EDTSpecial Weather StatementJAXCamden52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.